Discussions that mention diovan

High & Low Blood Pressure board


Hi - thank you both very much!!

I wish it was mild -- but I feel just HORRIBLE.. The headache is the WORST - I have had it now for two days and it is really getting to me. I feel tired and almost flu like. My head is punding, I have a hard time keeping my eyes open from the pain and I feel AWFUL... :(

Flower - how long did it take for you to notice an improvement in your breathing?

The Dr. wants me to try Diovan AGAIN - so that is what I am doing - I hate it though - gives me a tight fist like feeling in my upper chest ......

I am very angry with myself:mad: for letting him put me back on Toprol in the first place - I have been back on it now for about 39 days. I had only been completely OFF of it for 10 days when he had me go back on the low dose. Because my breathing wasn't better after those 10 days he said that it wasn't the Toprol doing it -- I asked if having been on Toprol for 4 years - maybe it took more time than that to get out of your system - he LAUGHED at me......

Could the Toprol make the GERD/Acid that I have worse too???

You are both right -- I need to try and remain positive. - thank you:)
Hi again,

[QUOTE]Flower - how long did it take for you to notice an improvement in your breathing?

[QUOTE]The Dr. wants me to try Diovan AGAIN - so that is what I am doing - I hate it though - gives me a tight fist like feeling in my upper chest ......

It took me about a week to notice an improvement. However, the medication could not have been the only reason for my breathing problems. After an initial improvement in my breathing there was a relapse. I was on other drugs at the time that may have contributed to the breathing problems. As you know, Vanessa, I also have a hiatal hernia and an acid reflux, either of which can cause breathing problems, not to mention the asthma some seem to believe I have. In some people with multiple problems the exact causes of breathing problems are hard to pin down. I have a feeling that may also be the case with you.
I hope you'll get some relief from that awful withdrawal headache and your breathing and AR symptoms. Good luck! :)
flowergirl
[QUOTE=Vanessa74;3417741]Thank you both,

I am sure my B/P is probably pretty high - my Doc. said not to take it for a couple of weeks because I will just panic and FREAK OUT and it is probably just rebound from going off the Toprol. Because I am young and healthy - he tends to seem not too concerned about my high B/P????

I do seem to be 'hyper' sensitive to medication side effects - and this Toprol REALLY gets to me. I woke up @ 1:30am with my head hurting so bad that I could not even open my eyes - it kept me up for an hour -- the headache is the hardest part for me.

I guess I should get off it more slowly - just not sure how. I have 25MG tabs that I have been cutting in half -- what should I do instead?

I agree Flower - I think it is probably a 'combination' of the Toprol and the Acid/GERD stuff -- and maybe asthma too... I wish I knew... I'll just tackle one thing at a time. I have been keeping a journal of everything to see if I can find a pattern.

Thank you both for your help!


Hi Vanessa,

I was on DIOVAN about 2 years ago. I also had side-effects after taking it for awhile. I was later switched to BENICAR which is the same class of pill.
I believe BENICAR is probably the best medication of them all. BENICAR lowers blood pressure for a full 24 hours and has proven better than lots of other meds. The most important thing about BENICAR is it is currently being studied to prevent MIGRAINE HEADACHES....... My doctor told me that if you cannot tolerate an ACE drug, BENICAR is probably the better choice. So far I am still on an ACE. If this should change, I will definitely return to BENICAR.....

P.S. I thought of BENICAR when you mentioned headache but this is only a suggestion...
Thanks ACE - I will definitely ask my Dr. about the Benicar - I do not like the way the Diovan is making me feel.

Thanks!
Hi Everyone :)

Well - reading some of the posts about 'strokes' etc. scared me and so I went back on the Toprol.

The Diovan was giving me chest tightness and a cough. Trying to go off the Toprol gave me a horrendous headache for (3) straight days... So today I am on the regular dose. Even with my full dose my head still hurts and there is PRESSURE... Wonder how long it will take for that to go away :(

Not sure what to do -- I cannot be under 'hospital' supervision because my Dr. would never consent to that - plus I work and have (2) kids - so I cannot even go daily to the Dr. because I would lose my job.....

I am on my 4th dr in the past 3 years - so switching is not an option. He is not every really 'overly concerned' about my high B/P and the next med I have to try is a diruetic - which in the past has caused me chest tightness. He always just says - well your young and healthy, I'm not worried about it????

Well anyway - I got all scared about having a stroke or something - so back on the Toprol - and the breathing problems too I guess.

Thanks you all for sharing with me.... One of these days I will find the right drug for me :) :)
[QUOTE=Vanessa74;3419992]Hi Everyone :)

Well - reading some of the posts about 'strokes' etc. scared me and so I went back on the Toprol.

The Diovan was giving me chest tightness and a cough. Trying to go off the Toprol gave me a horrendous headache for (3) straight days... So today I am on the regular dose. Even with my full dose my head still hurts and there is PRESSURE... Wonder how long it will take for that to go away :(

Not sure what to do -- I cannot be under 'hospital' supervision because my Dr. would never consent to that - plus I work and have (2) kids - so I cannot even go daily to the Dr. because I would lose my job.....

I am on my 4th dr in the past 3 years - so switching is not an option. He is not every really 'overly concerned' about my high B/P and the next med I have to try is a diruetic - which in the past has caused me chest tightness. He always just says - well your young and healthy, I'm not worried about it????

Well anyway - I got all scared about having a stroke or something - so back on the Toprol - and the breathing problems too I guess.

Thanks you all for sharing with me.... One of these days I will find the right drug for me :) :)


Vanessa,

TOPROL XL (make sure you ask for the BRAND name not a GENERIC)is not such a bad medication. Athletes and Even Musicians take TOPROL/PROPRANOL etc. to calm them and steady the nerves. I know alot of friends and family who've been on TOPROL/METOPROLOL for years without anything negative happening. My parents are in their 80's and have been taking TOPROL for years. It is a very proven and one of the most researched drugs. Get off of the DIOVAN but stay with the TOPROL if it makes you feel better. I know from experience that TOPROL has definitely helped me during times of Stress and Anxiety. It gave me a sense of calm, less headaches and a calmer heartbeat.

P.S. In the future when you feel less stressed (and stronger) or when you feel more comfortable with another medication, you can once again try and taper the dose, but for now it sounds like you feel more comfortable being on TOPROL.
Hi Ace,

Thank you for the information and the encouragement!!

I wish I could stay on the Toprol - because I HATE - HATE changing medications and trying to find the right one. However, since October, 2007 - the Toprol has been causing me breathing problems that have become pretty severe lately.

My Pulmonologist wanted me OFF Toprol in October - but my Primary Dr. disagreed - so my dosage was dropped from 50mg to 25mg (which IS NOT helping my B/P at all at this point) - was told to add Diovan 80mg - which my Primary Doc. now knows I cannot tolerate - so told me just to keep taking the Toprol - even though he KNOWS I am having breathing issues.

Says its anxiety - gave me Lexapro -- NO HELP WITH THE BREATHING OR THE HBP....

So at this point - I need to get off the Toprol - no matter how hard it is - because in my opinion its much WORSE to not be able to breath properly....

I am so glad that you have found the right combo for you - I am sure I will too given some time!!

THanks :)